Inr

INR is called the international normalized ratio. INR is checked for the patients taking anticoagulants. INR is assessed by taking the prothrombin time test, which tells the blood's ability to form clots. With an intake of Warfarin (and other anticoagulants), the INR lies between 2.0 to 3.0. Without taking anticoagulants, the PT time lies between 11 to 13 seconds, and the INR lies between 0.8 to 1.2.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes delayed wound healing?

Query: Hi doctor, I am a traveler. Recently, I noticed that any of my cuts were taking a very long time to heal and are never fully recovering. They are leaving a small scar or discoloration. Initially, I thought that the cut did not heal as I was in the water every day for a few hours. Insect bites are t...  Read Full »


Dr. Aditi Gupta Jha

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The cut seems to be healed now as most of it show scarring. Other than that, the marks appear from scratching the skin might be due to irritation. Also, the bite is clearly visible and does not look serious. Certain mosquitoes are more notorious for causing itching over ...  Read Full »

Why am I getting bruises on my legs often?

Query: Hi doctor, I keep getting bruises on both of my legs and they are in different colors. I have not banged recently and I do not know the reason. What can it be? I am regularly using an inhaler for asthma.  Read Full »


Dr. Rakesh Kumar Bahunuthula

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Easy bruisability is not an uncommon complaint and has multiple causes for it. As a baseline, you would need to undergo a panel of investigations to know regarding the status of your bleeding and clotting profile. Reasons can vary from simple normal skin tendency to vitam...  Read Full »

Can Coumadin be replaced with Aspirin?

Query: Hi doctor, My mother is 91 years old. She is currently taking 4.5 mg of Coumadin a day. She has developed a very itchy rash on most of her body. She has been on Coumadin for six years, but this dosage is particularly high for her. Her INRs were only showing 1.2 to 1.4, which is why it was increased ...  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: No, as she was already on Coumadin (Warfarin) since a long time, it cannot be the cause of the rash. Aspirin and Coumadin have different methods of action and one cannot be used in place of another. Both may be used. A prefer...  Read Full »

With elevated INR,is it safe to undergo surgery?

Query: Hi doctor, My wife is 34 year old. Her INR is 3.34 and blood factor VII activity test showed less than 2%. Her CT and BT are normal. She has been advised to undergo gallbladder removal. With same condition, she had given birth to two babies through normal delivery (second one was 1 and 1/2 years ba...  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: The values are highly abnormal to think of any major surgery. Bleeding should have occurred during tooth extraction, but I am not sure why it did not happen. If any bleeding occurs during surgery due to present values, it wou...  Read Full »

What causes bowel movement immediately after drinking whiskey?

Query: Hi doctor, I always get bowl movements in the evening immediately after I drink one or two pegs of whiskey. It has been happening daily for the past 2 or 3 years. The stool floats and dark brown in color. Last night, I got stomach pain and stools are very loose. I have mild fever too and I am now ...  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through all the data posted. As you already said about popliteal artery thrombosis, these people should not drink alcohol and stop smoking immediately. These loose stools are probably due to imbalance in gut bacteria and these things happen with pancreas ...  Read Full »

Which anticoagulant is best to prevent stroke- Apixaban or Dabigatran?

Query: Hello doctor, My mum has had an ischemic stroke. She is currently taking Warfarin, Bisoprolol, Ramipril, and Furosemide. Despite the Warfarin at 5 mg, her INR is 1.7 (that is outside the therapeutic range). She is 41 kg and age is 76. She is being encouraged by her doctor to change the anticoagulan...  Read Full »


Dr. Kks

Hematologist, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. As per the history, it looks like it is getting difficult to manage with Warfarin. Warfarin is notorious in terms of interacting with many other drugs and thereby it is difficult to achieve the target therapeutic level. So, now newer oral anticoagulants are used with...  Read Full »

Can Ortho Tri-Cyclen Lo cause bruises?

Query: Hello doctor, I began taking Ortho Tri-Cyclen Lo at the start of this month due to follicular cysts. I have observed two bruises on arms and one on my leg. Are these side effects of the contraceptive?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I would be in a better state to answer if you could attach a photograph of the area. Also, mention is there any itching? Do the lesions appear and disappear or are they persistent? For more information consult a critical care physician online --> https:...  Read Full »

How to prevent clots and blockages after an ischemic stroke?

Query: Hello doctor, My 71 year old mother got a couple of ischemic strokes nearly two months ago. She was then given a strong blood thinning injection which led to a couple of blood vomits and a hemorrhage as well. During the hospitalization as well as afterward, she has been taking Pradaxa 110, etc. (pr...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have gone through the files attached (attachment removed to protect patient identity). The clots which are found at so many places in the body are basically originating from the heart and being thrown into the body as she is post-MVR (mitral valve regurgitation) for...  Read Full »

My dad had repeated subdural hemorrhages. Is it due to a wrong diagnosis?

Query: Hello doctor, My 70 year old father had undergone left frontal and parietal, right frontal burr hole craniostomy with an evacuation of subdural hemorrhage under LA and sedation last month. Before the operation, his right side was not working and the problem was resolved after the operation and the ...  Read Full »


Dr. Devavrat Harihar Nene

Neurologist

Answer: Hello, Welcome to icliniq.com. The SDH (subdural hemorrhage) diagnosis usually does not go wrong. Since they have operated for the same, it is very unlikely that there is any diagnostic dilemma. Chronic SDH recurrence is known to happen. And re-exploration needs to be done for the same. The cause of...  Read Full »

Is my father's bladder bleeding due to taking Aspirin and Plavix?

Query: Hello doctor, I am writing on behalf of my sick father. Last year, he suffered a brain stroke on the right side of the brain, which caused paralysis on his left side of the body. A week after that, he was diagnosed with heart blockage, which needed a bypass procedure. After treatment, he started rec...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. If you ask me with the formed conclusion that the bladder bleeding is resulting from the use of blood thinners, I would say yes there is need to stop Aspirin. This is a straight forward answer, as the risk of bleeding is...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.